Anxiety or hypothyroid

Hi, I was on 50mg of levothyroxine and stupidly stopped taking them about 8months ago.

I had a blood test in August and the dr yesterday told me it was slightly above what it should be then.

The passed week or so I have been feeling very odd like a band of fog over my eyes, tired no get up and go and also a bit nauseous. 2

Nights ago in work I had a woosh of heat come over me and I could feel my heart racing as if I was having a panic attack. The doctor suggested I went on sertraline and also have a tfts blood test to see if I need to go back on levothyroxine. Are these symptoms of hypothyroid? I don't want to start taking those tablets if its probably

Thyroid related and will

Probably sort itself out

5 Replies

oldestnewest
  • Yes, it could all be thyroid related. If your thyroid isn't working properly it will not sort itself out. Why is your gp recommending sertraline?

  • They recommended sertraline because I mentioned feeling as if I was panicking and had a feeling as though I was dreaming (fog across my eyes) I haven't started taking the sertraline because I'm due to have a blood test today to check my levels and was hoping if I need to have levothyroxine it will help to make me feel better rather than taking the sertraline. I also feel as though I can't take proper breaths, as though I need to yawn to get a deep

    Breath.

  • That's called air hunger and it is a hypo symptom.

    The best way to find out what's going on is to get a printout of your results - Aug and recent - and post it here. If your gp said it was 'a little high' they may now be treating you like someone not yet on treatment, so an untreated tsh which is 'a little high' in gp-speak could be anything under 10, which will be making you feel awful. In any case it's impossible to know what's going on unless you have your results.

    I hope you don't now have a struggle to get them to prescribe levo. If they know you're off your meds they may make you start from scratch.

  • If you had been diagnosed as hypothyroid and prescribed levothyroxine and stopped taking it, it wasn't explained properly to you that if we are hypothyroid it is a life-long condition which has serious consequences if not taking thyroid hormones.

    50mcg is a starting dose usually and should be increased gradually till you have no clinical symptoms.

    As punctured bicycle explains. Get a copy of your latest blood test results, with the ranges and post on a new question (with the ranges) so that members can comment. Also ask GP to test your B12, Vit D, iron, ferritin and folate as we are usually deficient.

    Panic attacks etc are common if untreated/undertreated/undiagnosed as well as a myriad of other symptoms. Get onto a proper dose of levothyroxine and things will resolve but it is not quick. It is a gradual increase from 50mcg upwards till you feel well again. Those sensations you mentioned are usually due to adrenal rising due to be undermedicated.

    Take levo first thing with a glass of water and wait about an hour before eating. Always have blood tests for your thyroid gland as early as possible and don't take levo until afterwards as it can skew results.

    hypothyroidmom.com/are-you-...

  • charly, thyroid runs your metabolism is involved in every cell of your body. There can be all sorts of symptoms I guess depending on where the thyroid hormone is most deprived. When your doctor said your blood test was high (this is very vague) and if he meant your TSH, high is bad, elevated and needs to be brought down with more hormone...not cut off of hormone.

    You mention tfts and it would be good to have your TSH, free T4 and free T3 taken early in the morning if possible. Get a print of your tests and also get the ranges for each one because that will give you an idea of what is going on in your body.

You may also like...